Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2017 (2017), Article ID 2472060, 16 pages
https://doi.org/10.1155/2017/2472060
Research Article

On Inverse Problems for Characteristic Sources in Helmholtz Equations

1CEMAT-IST, Instituto Superior Técnico, Lisboa, Portugal
2Universidade Federal do Rio de Janeiro, Campus Macaé, Macaé, RJ, Brazil
3Programa de Engenharia Nuclear, COPPE, Universidade Federal do Rio de Janeiro, Rio de Janeiro, RJ, Brazil
4CEMAT-IST, Faculdade de Ciências e Tecnologia, Universidade Nova de Lisboa, Caparica, Portugal

Correspondence should be addressed to Roberto Mamud

Received 8 December 2016; Accepted 24 January 2017; Published 27 February 2017

Academic Editor: Guido Ala

Copyright © 2017 Carlos J. S. Alves et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. S. Novikov, “Sur le probléme inverse du potentiel,” Doklady Akademii Nauk SSSR, vol. 18, pp. 165–168, 1938. View at Google Scholar
  2. M. Sakai, “A moment problem on Jordan domains,” Proceedings of the American Mathematical Society, vol. 70, no. 1, pp. 35–38, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  3. V. Isakov, Inverse Source Problems, vol. 34 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, USA, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  4. A. El Badia and T. Ha-Duong, “An inverse source problem in potential analysis,” Inverse Problems, vol. 16, no. 3, pp. 651–663, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. A. El Badia and T. Ha-Duong, “On an inverse source problem for the heat equation. Application to a pollution detection problem,” Journal of Inverse and Ill-Posed Problems, vol. 10, no. 6, pp. 585–599, 2003. View at Google Scholar · View at Scopus
  6. M. Andrle and A. El Badia, “On an inverse source problem for the heat equation. Application to a pollution detection problem, II,” Inverse Problems in Science and Engineering, vol. 23, no. 3, pp. 389–412, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. C. J. S. Alves, M. J. Colaço, V. M. A. Leitão, N. F. M. Martins, H. R. B. Orlande, and N. C. Roberty, “Recovering the source term in a linear diffusion problem by the method of fundamental solutions,” Inverse Problems in Science and Engineering, vol. 16, no. 8, pp. 1005–1021, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. B. Jin and L. Marin, “The method of fundamental solutions for inverse source problems associated with the steady-state heat conduction,” International Journal for Numerical Methods in Engineering, vol. 69, no. 8, pp. 1570–1589, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. F. Hettlich and W. Rundell, “Iterative methods for the reconstruction of an inverse potential problem,” Inverse Problems, vol. 12, no. 3, pp. 251–266, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. F. Hettlich and W. Rundell, “Recovery of the support of a source term in an elliptic differential equation,” Inverse Problems, vol. 13, no. 4, pp. 959–976, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. N. C. Roberty and C. J. Alves, “On the identification of star-shape sources from boundary measurements using a reciprocity functional,” Inverse Problems in Science and Engineering, vol. 17, no. 2, pp. 187–202, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. W. Ring, “Identification of a core from boundary data,” SIAM Journal on Applied Mathematics, vol. 55, no. 3, pp. 677–706, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. A. El Badia and T. Nara, “An inverse source problem for Helmholtz's equation from the Cauchy data with a single wave number,” Inverse Problems, vol. 27, Article ID 105001, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. R. Kress and W. Rundell, “A nonlinear integral equation and an iterative algorithm for an inverse source problem,” Journal of Integral Equations and Applications, vol. 27, no. 2, pp. 179–198, 2015. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. D. M. de Sousa and N. C. Roberty, “An inverse source problem for the stationary diffusion-advection-decay equation,” Inverse Problems in Science and Engineering, vol. 20, no. 7, pp. 891–915, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  16. A. El Badia and T. Ha Duong, “Some remarks on the problem of source identification from boundary measurements,” Inverse Problems. An International Journal on the Theory and Practice of Inverse Problems, Inverse Methods and Computerized Inversion of Data, vol. 14, no. 4, pp. 883–891, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. C. J. Alves, N. F. Martins, and N. C. Roberty, “Full identification of acoustic sources with multiple frequencies and boundary measurements,” Inverse Problems and Imaging, vol. 3, no. 2, pp. 275–294, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. S. Acosta, S. Chow, J. Taylor, and V. Villamizar, “On the multi-frequency inverse source problem in heterogeneous media,” Inverse Problems, vol. 28, no. 7, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. A. Karageorghis, D. Lesnic, and L. Marin, “A survey of applications of the MFS to inverse problems,” Inverse Problems in Science and Engineering, vol. 19, no. 3, pp. 309–336, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. L. C. Evans, Partial Differential Equations, vol. 19 of Graduate Studies in Mathematics, University of California, Berkeley, Calif, USA, 2nd edition, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  21. G. Fairweather and A. Karageorghis, “The method of fundamental solutions for elliptic boundary value problems,” Advances in Computational Mathematics, vol. 9, article 69, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. G. Ala, G. Fasshauer, E. Francomano, S. Ganci, and M. McCourt, “The method of fundamental solutions in solving coupled boundary value problems for M/EEG,” SIAM Journal on Scientific Computing, vol. 37, no. 4, pp. B570–B590, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. G. Ala, E. Francomano, G. E. Fasshauer, S. Ganci, and M. J. McCourt, “A meshfree solver for the MEG forward problem,” IEEE Transactions on Magnetics, vol. 51, no. 3, 2015. View at Publisher · View at Google Scholar · View at Scopus
  24. C. J. Alves, “On the choice of source points in the method of fundamental solutions,” Engineering Analysis with Boundary Elements, vol. 33, no. 12, pp. 1348–1361, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  25. A. H. Barnett and T. Betcke, “Stability and convergence of the method of fundamental solutions for Helmholtz problems on analytic domains,” Journal of Computational Physics, vol. 227, no. 14, pp. 7003–7026, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  26. A. Karageorghis, D. Lesnic, and L. Marin, “A moving pseudo-boundary method of fundamental solutions for void detection,” Numerical Methods for Partial Differential Equations, vol. 29, no. 3, pp. 935–960, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. C. S. Chen, A. Karageorghis, and Y. Li, “On choosing the location of the sources in the MFS,” Numerical Algorithms, vol. 72, no. 1, pp. 107–130, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus